Alert archive / Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 40, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Sep 2, 2000, 11:35 PM EDT for Amelia County, Powhatan County, Virginia. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2000, 11:35 PM EDT (03:35 UTC)
- Expired
- Sep 3, 2000, 1:30 AM EDT
- In force
- 115 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
Counties Amelia County, VA, Powhatan County, VA
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KAKQ 030339 FFWAKQ VAC007-145-030530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 1135 PM EDT SAT SEP 2 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... POWHATAN COUNTY IN CENTRAL VIRGINIA AMELIA COUNTY IN CENTRAL VIRGINIA * UNTIL 130 AM EDT * AT 1130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER AMELIA AND POWHATAN COUNTIES...MOVING NORTH AT 10 MPH. DOPPLER RADAR ESTIMATED 2 INCHES OF RAIN HAS FALLEN OVER THE PAST HOUR. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE OVER THE NEXT HOUR. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...AMELIA...POWHATAN...WINTERHAM...BELONA...LODORE AND BALLSVILLE. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RpISING. $$ HESS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 9:00 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Sep 2, 9:00 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 900 PM EDT SAT SEP 2 2000 DSCN: SOME FLOODING IVOF SBY THIS EVE. 2.33 IN OF RAIN IN 45 MINUTES ACROSS SRN JAMES CITY CNTY. KAKQ RDR UNDERESTIMATING THIS BY 1/2 SO HAVE DECIDED TO PUT RDR IN TRPLCL Z/R MODE. HAVE ALRDY COORDINATED WITH RFC'S. MORE NRGY S OF RGN POISED TO LIFT N AND WRAP ARND UPR LVL LOW. SFC TROF/HIGH PW'S & FLOW OF WTR HELPING TO ENHANCE PCPN. WITH THIS IN MIND AND NOT MUCH CHANGE XPCTD...WILL KEEP CHC TO LIKELY POPS IN OVRNITE. LOWS L-M70S. WILL LIKELY HAVE FOG DVLPNG AFTR MIDNITE. CWF...NO CHANGES XPCTD. FCSTID = 44 .AKQ... MD...NONE. NC...NONE. VA...NONE.
In the hours before
Local storm report, Sep 2, 7:40 PM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
740 PM EDT SAT SEP 2 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM DELMAR MD FLOODING.
09/02/00 WICOMICO 1 FT OF WATER COVERING
PORTIONS OF EAST LINE
ROAD NEAR RT] 13 JUST
SOUTH OF DELMAR.
44Local storm report, Sep 2, 9:28 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
928 PM EDT SAT SEP 2 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0928 PM SALUDA VA FLOOD
09/02/00 MIDDLESEX SHERRIFS OFFICE REPORTS
FLOODING ALONG ROUTES 17
AND 33...AND NUMEROUS
SECONDARY ROADS
PFMThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:19 PM EDT | Flash Flood Warning | AKQ | James City | 56 min |
| Sep 2, 9:08 PM EDT | Flash Flood Warning | AKQ | Lancaster, Middlesex | 67 min |
| Sep 3, 1:43 AM EDT | Flash Flood Warning | AKQ | Brunswick, Greensville, City of Emporia | 2 hr |
| Sep 3, 7:53 PM EDT | Flash Flood Warning | AKQ | Greensville, Sussex | 67 min |
Nearby
Flash Flood Warnings in Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.